Treatment of diazepam withdrawal syndrome with propranolol

D. R. Abernethy, D. J. Greenblatt, R. I. Shader

Research output: Contribution to journalArticlepeer-review

Abstract

True physiologic addiction to diazepam has been reliably described in isolated cases by documentation of a physical withdrawal syndrome characterized by agitation, tachycardia, and diaphoresis and, rarely, hallucinations, psychosis, and seizures. Although usually occurring after prolonged use of high doses, in one case a withdrawal syndrome occuured after abrupt withdrawal of diazepam after long-term use in a usual therapeutic dose. The present report describes a case of diazepam withdrawal syndrome after long-term ingestion of extremely high doses. The case was documented and the patient effectively treated with propranolol.

Original languageEnglish (US)
Pages (from-to)354-355
Number of pages2
JournalAnnals of internal medicine
Volume94
Issue number3
DOIs
StatePublished - 1981

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Treatment of diazepam withdrawal syndrome with propranolol'. Together they form a unique fingerprint.

Cite this